• question-icon

    What are the repercussion of Atenolol overdose?

default
Posted on Thu, 9 Jun 2016 in Hypertension and Heart Disease
Question: Took 65 mg atenolol by mistake. Usual dose is 25 mg. Prescription is for 25 mg and container had a mistake and mixed the two doses.
doctor
Answered by Dr. Ilir Sharka 13 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I understand your concern and would explain that this is not a toxic dose for atenolol. The maximal daily dose of this drug is up to 200mg daily.

So relax!

The main possible adverse effects related to this dose (if your body does not tolerate it well) could be low blood pressure and low heart rate, tiredness.

I recommend you to closely monitor your blood pressure and heart rate.

I would also recommend you to avoid physical activity during the day for the next 12 hours. After this period, the effects of this dose of atenolol will gradually disappear.

If your blood pressure or heart rate is too low, you should go to the ER.

Anyway, as I explained above this is not a really high dose of atenolol.

Hope you will find this answer helpful!

Greetings!

Dr. Iliri




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7394 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Heart rate

doctor1 MD

My daughter is 16 years old weighhs about 120 and is 5 4 tall. She has recently been having headaches and dizziness. She fainted a few times during...

doctor1 MD

My resting heart rate is 102 BPM. I take Lexapro, risperdal, and vyvanse. I just added a decongestant to alleviate pressure on my ear canals...

doctor1 MD

My five year old male is running a temp of 101 and complaining of headache. He stated that his heart hurts and described it as a gorilla pounding...

doctor1 MD

Recently, I have been suffering from almost constant dizziness/head spinning, to the point where I fall over. I went to the doctors a couple times...

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the...

doctor1 MD

I have been told I have sinus bradycardia and am having symptoms of light headedness, fatigue , confusion, heart palpitations, pulse between 40 and...

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages,...

Get personalised answers from verified doctor in minutes across 80+ specialties

189 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2